MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 3-0 S/A SH-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 3-0 S/A SH-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP311H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: ¿ was the needle piece(s) retrieved during the same procedure? ¿ what measures were taken to retrieve the broken piece? ¿ was there any additional tissue damage as a result of searching for the needle piece? ¿ were there any patient consequences? ¿ what is the procedure name? ¿ please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) -----------contacted with the sales rep today via phone, please refer to the event description, other information requested is unknown.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.During the procedure, at 17:00 during the surgery, when the doctor sutured the patient's muscles, the suture needle at the front end of the suture broke into the muscle, and repeated searches showed no signs.Using an x-ray arm machine for fluoroscopy, it was determined that it was inside the incision muscle.Under the x-ray arm machine for fluoroscopy, the broken end of the needle was found and removed.Restitch muscle tissue.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/20/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: after investigation, a 25-year-old male patient underwent left lower limb muscle suture 3 + foreign body removal + vsd negative pressure drainage + plaster cast external fixation in hospital on (b)(6) 2023.The surgeon used pdp311 for muscle sewing.During sewing, the needle broke (the specific length of the broken end of the needle was unknown) and fell into the patient's tissue.The surgeon immediately gave the patient intraoperative x-ray examination to assist in looking for the broken needle and found it.After removal, the integrity of the suture needle was checked.After confirming that there was no residual foreign body in the patient's body, a new suture (the specific product information was unknown) was used for sewing.The subsequent operation went smoothly.This event did not cause any other harm to the patient except for prolonged operation time (specific prolongation time was unknown), and no subsequent adverse event report was received.

Brand Name
PDS+ VIO 27IN 3-0 S/A SH-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18091647
Report Number2210968-2023-08641
Device Sequence Number5884518
Product Code NEW
UDI-Device Identifier10705031048003
UDI-Public10705031048003
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberPDP311H
Device Lot NumberTDMLBR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age25 YR
Patient SexMale